Nebraska, 2015Damaging Wind in Nebraska, July 20, 2015
July 20, 2015 · NWS OAX · 1 event in 1 county or zone
Thunderstorms developed during the late afternoon over north central Nebraska as moisture returned to the region behind cold front that moved through the region on the 18th of July. These thunderstorms generally weakened as they moved into northeast Nebraska near midnight, but one storm in Boone County produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the late afternoon over north central Nebraska as moisture returned to the region behind cold front that moved through the region on the 18th of July. These thunderstorms generally weakened as they moved into northeast Nebraska near midnight, but one storm in Boone County produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 20, 5:26 AM CST, 44 minutes earlier.
Area forecast discussion, Jul 20, 5:26 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
626 AM CDT MON JUL 20 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 316 AM CDT MON JUL 20 2015
REGIONAL RADAR MOSAIC SHOWING A COUPLE AREAS OF CONVECTION TO
CONTEND WITH THIS MORNING. FIRST IS CLUSTER OF STORMS OVER SD
PUSHING INTO THE NRN CWA ALONG A COLD FRONT THAT IS PROGGED TO
PUSH DEEPER INTO THE CNTRL PLAINS LATER TODAY. MEANWHILE A LINE OF
STORMS WAS LIFTING ACROSS KS ON NOSE OF LLVL JET/THETA-E ADV.
LATEST HRRR/RAP13 ARE IN REASONABLE AGREEMENT AREAL COVERAGE WILL
INCREASE AS ACTIVITY MERGES EARLY THIS MORNING...BUT THEN QUICKLY
DISSIPATES BY LATE MORNING WHEN THE BNDRY MOVES SOUTH OF THE CWA.
THE HRRR IS ALSO SHOWING POTENTIAL FOR POST-FRONTAL REDEVELOPMENT
ALONG THE 850MB WARM FRONT/MID LYR AGEOSTROPHIC LIFT MAINLY OVER
THE SRN CWA LATER THIS AFTN. RELATIVELY MILD CONDITIONS ON TAP
THEN THROUGH AT LEAST WED AS AS COOLER AIR MASS REMAINS IN CONTROL
OVER THE REGION. GOING FCST HAS SMALL POPS IN PLACE OVER THE SRN
CWA WED NIGHT ASSOCIATED WITH A WARM FRONT LIFTING OUT OF KS/MO.
WITH LATEST MODELS STILL SUPPORTING POSSIBLE DEVELOPMENT...SEE
LITTLE REASON TO MAKE ANY CHANGES.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 316 AM CDT MON JUL 20 2015
OVERALL THE GFS/ECM/CMC MAY BE IN AGREEMENT IN REGARDS TO LARGE
SCALE FLOW EVOLVING TO A LOW AMPLITUDE RIDGE PATTERN ENCOMPASSING
THE CONUS HEADING INTO NEXT WEEKEND...BUT CONSIDERABLE DIFFERENCES
SEEN IN REGARDS TO SFC FEATURES/FROPA. THIS BEST DEPICTED ON SAT/06Z
WITH PCPN DEVELOPMENT PER THE GFS ASSOCIATED WITH A COLD FRONT
DROPPING INTO THE CNTRL PLAINS. ECM ON THE OTHER HAND AT THAT TIME
DEVELOPS PCPN ASSOCIATED WITH A WARM FRONT LIFTING OUT OF KS. GIVEN
THAT THE EVOLVING PATTERN IS NOT ALL THAT FAVORABLE FOR PCPN
ACTIVITY...HAVE TAKEN THE LIBERTY OF REMOVING POPS FROM MOST OF THE
EXTENDED PDS EXCEPT FOR FRIDAY NIGHT LEAVING TOKEN 20S IN PLACE.
&&
.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 623 AM CDT MON JUL 20 2015
MORNING SHOWERS/STORMS COULD SKIRT NEAR KOMA/KOFK...AND HAVE
INCLUDED MENTION OF TSRA AT KOMA THIS MORNING. COLD FRONT FOLLOWS
BEHIND THE SHOWERS/STORMS...WITH WINDS BECOMING NORTHWESTERLY AND
INCREASING TO AROUND 10-14KT BY THIS AFTERNOON. MAY SEE SHOWERS OR
AN ISOLATED STORM DEVELOP AGAIN NEAR KOMA/KLNK THIS
AFTERNOON...BUT HAVE KEPT MENTION OUT FOR NOW WITH LOW CONFIDENCE
ON DEVELOPMENT AND LOCATION. WINDS WILL DECREASE AFTER SUNDOWN TO
AROUND 5KT OR LESS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...MAYES
Hazardous weather outlook, Jul 20, 2:34 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
334 AM CDT MON JUL 20 2015
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-202245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
334 AM CDT MON JUL 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS OVER NORTHEAST NEBRASKA AND SOUTH OF THE
I-80 CORRIDOR WILL GRADUALLY DISSIPATE THROUGH THE MORNING
HOURS...BUT THERE IS A CHANCE FOR REDEVELOPMENT LATER THIS
AFTERNOON OVER EXTREME SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST
IOWA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Thunderstorm Wind, Antelope
- When
- July 20, 6:10 AM CST
- Where
- Antelope County, Clearwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.170, -98.180
Scattered large tree branches were blown down around town. In addition, one healthy tree was uprooted and fell into a house in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, July 20, 2015$300,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Wind in New Mexico, July 20, 2015$270,000 · 61 kt wind · 3 events
- Damaging Winds in Kentucky, July 20, 2015$67,000 · 70 kt wind · 3 events
- Flash Flooding in Indiana, July 20 to 21, 2015$45,000 · 3 events
- Hail and Damaging Winds in Oklahoma, July 20, 2015$25,000 · 1.75 in hail · 6 events
- Lightning Strikes in Georgia, July 20, 2015$25,000 · 2 events
- Damaging Wind in Georgia, July 20, 2015$24,000 · 50 kt wind · 1 event
- Damaging Winds in Connecticut, July 20, 2015$18,000 · 61 kt wind · 5 events
- Rip Current in Oregon, July 20, 20151 injured · 1 event
- Damaging Winds in Kentucky, July 20, 2015$1,000 · 52 kt wind · 6 events
- Damaging Winds in North Carolina, July 20, 201550 kt wind · 5 events
- Tornado and Debris Flow in California, July 20 to 21, 2015EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580144.